Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 95, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 10, 2013, 4:59 PM MDT for Doña Ana County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2013, 4:59 PM MDT (22:59 UTC)
- Expired
- Sep 10, 2013, 8:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 29 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
661 WGUS54 KEPZ 102259 FFWEPZ NMC013-110200- /O.NEW.KEPZ.FF.W.0095.130910T2259Z-130911T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 459 PM MDT TUE SEP 10 2013 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 800 PM MDT * AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... BERINO... CHAMBERINO... VADO... MESQUITE... LA MESA... PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF A HALF TO ONE INCH ARE POSSIBLE IN THE WARNED AREA. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3223 10652 3200 10662 3200 10676 3218 10669 $$ JMG
1 follow-up statement
180 WGUS74 KEPZ 110044 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 644 PM MDT TUE SEP 10 2013 NMC013-110200- /O.CON.KEPZ.FF.W.0095.000000T0000Z-130911T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DONA ANA NM- 644 PM MDT TUE SEP 10 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL DONA ANA COUNTY UNTIL 800 PM MDT... AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR INDICATED AROUND A HALF INCH OF RAIN HAD FALLEN NEAR VADO WITH ANOTHER QUARTER TO HALF INCH POSSIBLE IN THE NEXT HALF HOUR. LOCATIONS IMPACTED INCLUDE... BERINO... CHAMBERINO... VADO... MESQUITE... LA MESA... HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3223 10652 3200 10662 3200 10676 3218 10669 $$ JMG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 2:39 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Sep 10, 2:39 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
239 PM MDT TUE SEP 10 2013
.SYNOPSIS...
A DEEP LAYER OF MOISTURE REMAINS OVER SOUTHERN NEW MEXICO AND FAR
WEST TEXAS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE
PERIODS OF MODERATE TO HEAVY RAINFALL OVER THE AREA THROUGH
THURSDAY. THERE IS FLOODING POTENTIAL ALONG DRAINAGES...STREAMS
AND ARROYOS...AS WELL AS POORLY DRAINED LOW LYING AREAS. MOISTURE
LEVELS WILL DECREASE ON FRIDAY AND THE WEEKEND WITH ISOLATED TO
SCATTERED THUNDERSTORMS AND LESSER RAIN AMOUNTS EXPECTED. DAY TIME
TEMPERATURES WILL REMAIN WELL BELOW NORMAL THE NEXT FEW DAYS AND
THEN WARM UP DURING THE WEEKEND.
&&
.DISCUSSION...
THE LOCAL AREA REMAINS UNDER A CONCENTRATED PLUME OF DEEP MOISTURE
THAT HAS RESULTED FROM A SOUTHERLY CIRCULATION BETWEEN A LARGE LOW
PRESSURE SYSTEM TO THE WEST AND AN AREA OF HIGH PRESSURE TO THE
EAST. THIS PRODUCED NUMEROUS RAIN SHOWERS AND A FEW THUNDERSTORMS
OVER THE AREA YESTERDAY AND TODAY...ESPECIALLY WEST OF THE RIO
GRANDE. DUE TO CONSIDERABLE CLOUDINESS ASSOCIATED WITH THE PLUME
MOST OF THE RAINFALL HAS BEEN LIGHT TO MODERATE WITH FEW FLOODING
PROBLEMS ENCOUNTERED SO FAR. RAIN AMOUNTS HAVE REACHED OVER AN
INCH IN MANY LOCATIONS BUT THE RAIN RATE HAS BEEN SLOW ENOUGH TO
ALLOW THE RAIN TO SOAK INTO THE GROUND.
THE GILA RIVER HAS RISEN SEVERAL FEET AT GILA NEW MEXICO DUE TO
THE BROAD AREA OF RAIN COVERAGE ON ITS BASIN...BUT IT DOES APPEAR
TO BE CRESTING BELOW FLOOD STAGE. FURTHER RISES IN THE RIVER DOWN
STREAM AT RED ROCK AND VIRDEN ARE EXPECTED. RAINS HAVE BEEN
TAPERING OFF IN THE GILA REGION...SO THAT SHOULD HELP KEEP THE
RIVER FROM GETTING TOO MUCH HIGHER. OTHER AREAS OF THE GILA
INCLUDING THE SILVER FIRE BURN SCAR HAVE NOT ENCOUNTERED ANY
SERIOUS FLOODING PROBLEMS SO FAR.
THE PLUME OF MOISTURE WILL SHIFT MORE TO THE EAST THE REST OF
TODAY AND TONIGHT...SPREADING THE RAIN INTO SOUTH CENTRAL NEW
MEXICO AND FAR WEST TEXAS. THE PLUME IS EXPECTED TO REMAIN OVER
THE AREA AGAIN ON WEDNESDAY WITH MODERATE TO HEAVY RAIN LIKELY.
THE PLUME WILL STILL BE IN THE AREA ON THURSDAY...THOUGH MODELS
DIFFER ON THE TIMING OF THE PLUME'S SHIFT BACK TO THE WEST. THE
GFS PROJECTS THE SHIFT WEST TO OCCUR DURING THE DAY AND THE ECMWF
TRENDS TO SLOWER MOVEMENT THURSDAY NIGHT. IN EITHER CASE A HEAVY
RAIN POTENTIAL REMAINS IN PLACE OVER THE LOCAL AREA THROUGH
THURSDAY NIGHT. TEMPERATURES WILL REMAIN WELL BELOW NORMAL DUE TO
THE RAIN AND CLOUDINESS.
WITH THE POTENTIAL FOR ADDITIONAL MODERATE TO HEAVY RAINFALL THE
FLASH FLOOD WATCH FOR THE AREA HAS BEEN EXTENDED INTO THURSDAY.
FLOODING ALONG DRAINAGES...ARROYOS...STREAMS AND LOW WATER
CROSSINGS REMAINS POSSIBLE IN RURAL AREAS. STREET FLOODING AND
PONDING OF WATER IN POORLY DRAINED LOCATIONS IS POSSIBLE IN URBAN
AREAS. THE SILVER FIRE BURN SCAR REMAINS SENSITIVE TO FURTHER
RAINFALL AND STILL CAUSE FLOODING PROBLEMS FOR PORTIONS OF EASTERN
GRANT COUNTY AND WESTERN SIERRA COUNTY THROUGH THURSDAY NIGHT.
FOR FRIDAY AND THE WEEKEND THE AREA WILL BEGIN A TRANSITION TO A
SOMEWHAT DRIER PATTERN AS THE LOW PRESSURE SYSTEM TO THE WEST
LIFTS OUT TO THE NORTH THE HIGH PRESSURE TO OUR EAST PUSHES
WESTWARD A LITTLE. THIS WILL HAVE THE EFFECT OF AT LEAST PARTIALLY
DISRUPTING THE MOISTURE PLUME AND REDUCING RAIN CHANCES BACK INTO
THE ISOLATED TO SCATTERED CATEGORY WITH GENERALLY LOWER RAIN
AMOUNTS FROM ANY SHOWERS OR STORMS THAT MAY OCCUR. PRECIPITABLE
WATER VALUES WILL ALSO DROP BELOW AND INCH DURING THE WEEKEND
WHICH IS INDICATIVE OF A DRIER AIR MASS SETTING UP OVER THE
REGION. UNCERTAINTY IN THE MODELS REMAINS FOR THE BEGINNING OF
NEXT WEEK...BUT THEY ARE TRENDING TOWARD A WESTERLY FLOW ALOFT
STARTING TO SET UP OVER THE REGION THAT COULD FURTHER DRY OUT THE
WEATHER PATTERN.
&&
.AVIATION...VALID 11/00Z-12/00Z.
DEEP SUB TROPICAL MOISTURE WITH EMBEDDED DISTURBANCES...WILL
CONTINUE TO STREAM NORTHWARD ACROSS OUR AREA. THIS WILL BRING
SCT-NMRS SHRA/ISOLD-SCT TSRA AREA WIDE THROUGH THE PERIOD...WITH
LOCAL VSBY TO 3-5SM AND WND VRB25G40KT. OUTSIDE THE STORM
ENVIRONMENT...LOOK FOR ISOLD-SCT LOWLAND CIGS TO 020-030 AND VSBY
5-9SM IN RAIN SHOWERS. WINDS EAST OF THE RIO GRANDE VALLEY
WILL BE FROM 120-160/05-10KT THROUGH THE PERIOD. WINDS WEST OF THE
VALLEY WILL BE FROM 340-020/05KT THROUGH 14Z...THEN TURN SOUTHEAST
FROM 110-150/05-10KT
&&
.FIRE WEATHER...
MUTUAL CIRCULATION BETWEEN UPPER LEVEL LOW PRESSURE NOW OVER
NORTHWEST ARIZONA...AND HIGH PRESSURE ALOFT OVER THE SOUTHEAST U.S.A.
WILL CONTINUE TO DRAW SIGNIFICANT AMOUNTS OF SUB TROPICAL MOISTURE
UP OUR WAY THROUGH AT LEAST THURSDAY.
COOL AND MUCH WETTER WEATHER IS ON THE WAY THIS WEEK. MUTUAL
CIRCULATION AROUND A BROAD UPPER LEVEL LOW PRESSURE TROUGH OVER
NORTHERN BAJA CALIFORNIA...AND HIGH PRESSURE ALOFT TO OUR TO
EAST...WILL FOCUS A STREAM OF DEEP SUB TROPICAL MOISTURE OVER US FOR
THE NEXT FEW DAYS. IN A MODERATELY UNSTABLE ATMOSPHERE...THIS WILL
RESULT IN SCATTERED TO NUMEROUS RAIN SHOWERS AND SCATTERED
THUNDERSTORMS THROUGH AT LEAST WEDNESDAY.
RAINFALL TOTALS OF 1 TO 4 INCHES ARE PREDICTED THROUGH FRIDAY...WITH
HIGHER ELEVATIONS IN THE SACRAMENTO MOUNTAINS AND GILA REGION EXPECTED
TO SEE THE HIGHEST AMOUNTS OF RAINFALL. PERSISTENT RAINFALL OF THIS NATURE
WILL CREATE CONDITIONS PRIME FOR FLASH FLOODING AND FLOODING OF LOW LYING
AREAS. WATERSHEDS THAT DRAIN AREAS AFFECTED BY RECENT FIRE ACTIVITY...SUCH
AS THE SILVER FIRE...WILL BE AREAS ESPECIALLY PRONE TO FLASH FLOODING.
SHOWERS/STORMS WILL START TO END FROM EAST TO WEST ON FRIDAY...AS THE HIGH
MIGRATES BACK WEST AND BACKS OVER CENTRAL TEXAS AND BRINGS DRIER
EASTERLY FLOW BACK OVER US.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 65 78 67 82 67 / 70 70 70 70 50
SIERRA BLANCA 65 78 62 85 62 / 70 70 60 40 30
LAS CRUCES 60 77 63 80 63 / 70 80 80 70 60
ALAMOGORDO 64 79 65 81 65 / 80 80 80 60 60
CLOUDCROFT 44 63 48 64 48 / 100 90 90 90 70
TRUTH OR CONSEQUENCES 60 76 62 78 62 / 70 80 70 70 70
SILVER CITY 57 71 60 75 60 / 80 80 80 80 60
DEMING 59 76 62 78 62 / 60 70 70 70 60
LORDSBURG 63 81 63 83 63 / 60 50 50 70 50
WEST EL PASO METRO 67 79 68 83 68 / 70 70 70 70 60
DELL CITY 64 81 61 83 61 / 70 60 60 40 30
FORT HANCOCK 68 80 65 89 65 / 70 70 60 40 30
LOMA LINDA 60 76 63 80 63 / 70 70 70 60 40
FABENS 67 79 67 86 67 / 70 70 70 60 40
SANTA TERESA 63 78 65 82 65 / 70 70 70 70 60
WHITE SANDS HQ 62 78 64 82 64 / 70 80 80 70 50
JORNADA RANGE 60 78 62 81 62 / 70 80 80 70 60
HATCH 61 76 62 78 62 / 70 80 80 70 60
COLUMBUS 62 79 65 84 65 / 70 60 70 70 60
OROGRANDE 65 79 66 83 66 / 70 70 70 60 40
MAYHILL 51 66 53 68 53 / 90 90 90 80 70
MESCALERO 52 68 53 71 53 / 100 90 90 90 70
TIMBERON 48 67 51 72 51 / 90 80 80 70 70
WINSTON 50 68 53 70 53 / 80 90 90 90 70
HILLSBORO 57 74 59 75 59 / 80 80 80 90 70
SPACEPORT 59 78 61 80 61 / 70 80 80 70 60
LAKE ROBERTS 54 71 57 72 57 / 80 80 80 90 70
HURLEY 56 73 59 75 59 / 70 70 70 80 60
CLIFF 55 80 58 80 58 / 70 70 70 80 70
MULE CREEK 50 76 52 78 52 / 70 60 60 60 60
FAYWOOD 57 72 60 76 60 / 70 80 80 90 70
ANIMAS 60 82 63 82 63 / 60 50 50 60 40
HACHITA 58 79 61 82 61 / 60 50 50 60 60
ANTELOPE WELLS 58 79 59 81 59 / 60 50 50 60 50
CLOVERDALE 58 76 59 77 59 / 60 50 50 50 40
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR NMZ407>416.
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR NMZ417.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NMZ401>406.
FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT FOR NMZ401>406.
TX...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR TXZ418-419.
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR TXZ420>424.
&&
04/22 LUNDEEN/TRIPOLIHazardous weather outlook, Sep 10, 11:58 AM MDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1158 AM MDT TUE SEP 10 2013 NMZ401>417-TXZ418>424-111800- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1158 AM MDT TUE SEP 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAYER OF DEEP MOISTURE CONTINUES TO STEAM OVER THE AREA. THIS WILL RESULT IN CONTINUED NUMEROUS RAIN SHOWERS WITH SOME SCATTERED THUNDERSTORMS THE REST OF TODAY AND TONIGHT. PERIODS OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE. THERE IS A POTENTIAL FOR FLOODING ALONG DRAINAGES...ARROYOS...STREAMS AND CREEKS. ALSO LOW WATER CROSSINGS AND POORLY DRAINED LOW LYING AREAS MAY SEE RISING WATER LEVELS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH WEDNESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND THURSDAY. PERIODS OF LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THERE IS A FLOODING POTENTIAL ALONG DRAINAGES AND ARROYOS ALONG WITH POORLY DRAINED LOW LYING AREAS. THE SILVER FIRE BURN SCAR WILL BE SENSITIVE TO ADDITIONAL RAINFALL AND COULD GENERATE A FLOODING FOR AREAS ADJACENT TO THE BURN AREA IN PORTIONS OF SIERRA AND GRANT COUNTIES. ATMOSPHERIC MOISTURE LEVELS WILL BEGIN TO DROP ON FRIDAY WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE...BUT WITH LESSER RAIN AMOUNTS EXPECTED AND A MORE SPOTTY DISTRIBUTION OF RAIN POSSIBLE. THIS PATTERN WILL CONTINUE THROUGH THE WEEKEND WITH RAIN CHANCES GRADUALLY TAPERING OFF THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. LUNDEEN
In the hours before
Local storm report, Sep 10, 12:19 PM MDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1219 PM MDT TUE SEP 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM HEAVY RAIN 3 NNE TYRONE 32.74N 108.29W
09/10/2013 M3.30 INCH GRANT NM TRAINED SPOTTER
&&
EVENT NUMBER EPZ1300598
TRIPOLIThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 6:59 PM MDT | Flash Flood Warning | EPZ | Luna | 61 min |
| Sep 10, 3:34 PM MDT | Flash Flood Watch | EPZ | Grant, Hidalgo, Luna | 3 days |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.